It is very important to note there are serious side-effects that need to be taken in to account when you are considering to take Roaccutane.
NO ALCOHOL. This is part of the terms and conditions that come with Roaccutane. For me, it’s not that big of a deal. It’s a sacrifice I’m willing to take if it means clear skin. But for other twenty-something year olds, this is the end of the world. I’ve written another blog post on alcohol-free things to do while taking Roaccutane so please check that out. I plan on using my time on R as a detox time, no alcohol and eating well. A healthy lifestyle is sure to help the process.
FEELINGS OF DEPRESSION OR LOW MOODS. When carrying out research about Roaccutane, this was one of the more controversial side effects. Speaking to my own dermatologist, Dr. Nicola Ralph of the Mater Private, said she has yet to have a patient suffer with this side effect. As one of my friends put quite brilliantly, she’d rather be depressed and have clear skin, than be depressed and have bad skin. Personally, coming from someone who has had low moods before taking R, caused by having acne, I think my moods with get better as I see an improvement in my skin.
SUN EXPOSURE. Another side effect that kept popping up was how the skin is so sensitive and it thins while taking Roaccutane. It leaves the skin more exposed to sunburn. I figured this was just a precaution, as living in Ireland we don’t have much sun. I carried out more research and stumbled across a YouTube account of girl who was also taking Roaccutane and she was living in the UK. She was taking her medication during the winter and still managed to get burnt quite badly. It’s so important to wear SPF 50 everyday, whether you’re wearing make up or not. It is recommended that everyone wear an SPF all year round. I have started using Avene Very High Protection SPF 50 mineral fluid. It cost €17 from my local pharmacy.
DRY SKIN. This seems to be an side effect that everyone that takes Roaccutane, suffers from. People seem to notice it at different stages. I have been taking Roaccutane for 10 days now and I have already noticed my lips, around my nose and my cheeks are very dry. Moisturiser is going to be your new best friend. I have had to stop wearing my normal foundation, as I have noticed it flaking throughout the day. My next purchase will definitely be some sort of a mineral foundation. I will do a review and blog post when I have chosen it.